Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Invariant subspaces of the harmonic Dirichlet space with large co-dimension

Author: William T. Ross
Journal: Proc. Amer. Math. Soc. 124 (1996), 1841-1846
MSC (1991): Primary 30H05; Secondary 30C15
MathSciNet review: 1307561
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we comment on the complexity of the invariant subspaces (under the bilateral Dirichlet shift $f \to \zeta f$) of the harmonic Dirichlet space $D$. Using the sampling theory of Seip and some work on invariant subspaces of Bergman spaces, we will give examples of invariant subspaces ${\mathcal F} \subset D$ with $\mbox {dim}({\mathcal F}/ \zeta {\mathcal F}) = n$, $n \in % {\mathbb N} \cup \{\infty \}$. We will also generalize this to the Dirichlet classes $D_{\alpha }$, $0 < \alpha < \infty $, as well as the Besov classes $B^{\alpha }_{p}$, $1 < p < \infty $, $0 < \alpha < 1$.

References [Enhancements On Off] (What's this?)

  • 1. A. Aleman, S. Richter, and W.T. Ross, `Bergman spaces on disconnected domains, Canad. J. Math. (to appear).
  • 2. H. Bercovici, C. Foias, and C. Pearcy, Dual algebras with applications to invariant subspaces and dilation theory, CBMS Regional Conf. Ser. in Math., no. 56, Amer. Math. Soc., Providence, RI., 1985. MR 87g:47091
  • 3. M. Hasumi and T.P. Srinivasan, `Invariant subspaces of continuous functions', Canad. J. Math. 22 (1965), 643 - 651. MR 31:3871
  • 4. H. Hedenmalm, `An invariant subspace of the Bergman space having the co-dimension two property', J. Reine Angew. Math. 443 (1993), 1 - 9. MR 94k:30092
  • 5. H. Hedenmalm, S. Richter, K. Seip, `Zero sequences and invariant subspaces in the Bergman space', preprint.
  • 6. H. Helson, Lectures on invariant subspaces, New York and London, 1964. MR 30:1409
  • 7. S. Khrushchev and V. Peller, `Hankel operators, best approximation, and stationary Gaussian processes', Russian Math. Surveys, 37 (1982), 61 - 144. MR 84e:47036
  • 8. N.G. Makarov, `Sets of 1-invariant and and 1-invariant subspaces (smooth functions)', Soviet Math. Dokl. 25 (1982), 191 - 194. MR 83h:46053
  • 9. N.G. Makarov, `Invariant subspaces of the space $C^{\infty }(\mathbb T )$, Math. USSR Sbornik, 47 (1984), 1 - 26. MR 84d:30088
  • 10. B. Malgrange, Ideals of differentiable functions, Tata Inst. Fund. Res., Bombay and Oxford Univ. Press, London, 1967. MR 35:3446
  • 11. Y.U. Netrusov `Spectral synthesis in spaces of smooth functions', Russian Acad. Dokl. Math., 46 (1993), 135 - 138. MR 94c:46068
  • 12. S. Richter, W. T. Ross, and C. Sundberg, `Hyperinvariant subspaces of the harmonic Dirichlet space', J. Reine Angew. Math. 448 (1994), 1 - 26. MR 95e:47045
  • 13. S. Richter and A. Shields, `Bounded analytic functions in the Dirichlet space', Math. Z. 198 (1988), 151 - 159. MR 89c:46039
  • 14. K. Seip, `Beurling type density theorems in the unit disk', Invent. Math. 113 (1993), 26 - 39. MR 94g:30033

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30H05, 30C15

Retrieve articles in all journals with MSC (1991): 30H05, 30C15

Additional Information

William T. Ross
Affiliation: Department of Mathematics University of Richmond Richmond, Virginia 23173

Keywords: Dirichlet spaces, invariant subspaces, co-dimension, Bergman spaces
Received by editor(s): October 31, 1994
Received by editor(s) in revised form: December 9, 1994
Additional Notes: This research was supported in part by a grant from the National Science Foundation.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society